Itchy Rash On Eyelids, Face, Neck And Chest. Wrinkly Sagging Skin Around Eyes. Aggravates With Alcohol, Fast Food. On Diflucan.
Around Day 6, it was joined by a rash on my neck, just below the thyroid area, which has now spread to include my entire upper chest. The rash is extremely itchy, scaly, and at times it burns...the face , "rash" is more inflammation & thickened skin than raised rash on chest.
Now, at around Day 14, a new form of the rash is spreading down my arms, abdomen and upper legs--more like individual bumps, some w/ white or clear liquid. The neck and facial versions are exacerbated by certain foods (i.e. alcohol, tomatoes, fast food, soda, etc).
The ONLY new thing in my life was that proceeding the breakout, I had been suddenly eating 12-16 dried prunes and/or apricots, but only for five days in a row, which I immediately stopped upon acquiring the rash. I took one dose of anti-fungal prescription, Diflucan and have one more dose to take in a couple days...the urgent care docs didnt know what the rash was, so I have to wait to return home to see a dermatologist next week.
Thanks for writing to us.
From the description it seems, you could probably be having contact dermatitis or photo dermatitis or seborrheic dermatitis or it could be a drug induced rash.
I would like to know,
If there is a history of contact to any allergen like any particular plant or field/farm exposure, new cosmetic use, continuous sun exposure
If your scalp is itchy too with scaling
Any new medicine that you have taken
If convenient please attach an image of involved areas( face and neck, arms, abdomen, legs) as in dermatology diagnosis depends mainly on clinical examination of the lesions.
Hoping to hear from you soon.
To answer your question, I could not think of anything new, allergen-wise, besides the dried prunes and apricots bit again, I stopped eating them as soon as this rash broke out.
Another piece of information I failed to mention is, the very same week the rash broke out, I also acquired a vaginal yeast infection and gingivitis, both remedied OTC (Monistat and Hydrogen Peroxide). Also, anti-fungal creams seem to irritate the chest rash. And, the rash has been sweating pretty profusely past few days, especially at night. It also stings and gets very hot to tpuch...I can feel the heat radiating off of it up to my face and arms.
As of now, my scalp is unaffected and except for the back of my neck, the rash is exclusively on the front of my body.
No new meds were taken until the anti-fungal on Sunday.
Id be happy to attach these photos to an email or text as well.
Oh and I havent been over-exposed to the sun the past two months...before that, I went to tanning beds in XXXXXXX & Feb, but was careful not to burn.
I looked up photos of seborrheic, contact and photo dermatitis and although it somewhat shares characteristics w/ the contact variation, there are some noticeable differences
Another thing to mention, I have several tender lymph nodes on my head just recently and have .been having low-grade headaches seeming to stem from those areas. Also intermittent nausea
Thanks for writing back.
You may upload the pics of involved areas by clicking on upload image/ report icon or if having difficulty, you may send it to YYYY@YYYY . Mention ATTN Dr kalpana pathak in subject line.
Let me see the photographs and then we may continue the discussion.
In the meanwhile use a mild corticosteroid like hydrocortisone over affected areas and take tablet cetirizine.
Hoping to hear from you soon.
Apologies for the delayed response.
I have gone through the images attached.
Firstly you have not landed into erythroderma. It is 90 percent involvement of body surface area with redness and scaling.
Secondly cutaneous lymphoma would be a far fetched diagnosis at this moment.
What my clinical acumen says is that you have contact allergic dermatitis(initial area of involvement are all exposed parts) with auto eczematisation or Id eruption over other areas( small bumps arms legs etc). Sometimes skin diseases can lead to dermatopathic lymphadenopathy ie lymph node enlargement due to skin disease which is completely benign and resolves once the skin disease clears off.
At this point you definitely need oral and topial steroids to settle the lesions. Also avoid sun as much as possible.
I would advise that you XXXXXXX a dermatologist nearby as steroids are prescription drugs.
Hope that helps.
As i said the term erythroderma is used when there is redness and scaling that involves 90 percent BSA . Erythroderma it self is not a disease. Any skin disease like psoriasis, eczema, drug rash , lymphoma can lead to erythroderma.
Right now you have redness scaling and swelling but it cannot be termed as erythroderma because area of involvement is less. But in case if you do not take any medicines and this flares up and progresses to involve more body surface area then you may land up in erythroderma.
Even though the area of involvement is less in your case, topical steroids would not help alone. You need oral steroids too.
Hope you have understood what I tried to explain. Still if there is a doubt, feel free to put forth your query.